It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board

  • Afraid to start strattera

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 07-10-2003, 05:41 AM   #1
    spikerbe
    Newbie
     
    spikerbe's Avatar
     
    Join Date: Jul 2003
    Posts: 2
    spikerbe HB User
    Exclamation Afraid to start strattera

    About 10 months ago I was diagnosed with adhd and proir to that I was also diagnosed with BiPolar Disorder. I found that Adderall worked quite well for me but my insurance would only cover Concerta because of my age (33). Finally I can take Adderall and they will cover it so I went back to my physician and she was no longer in practice!! So my new Dr wants me to try Strattera. I really do not want to since I know that Adderall XR 40mg works very well along with Trileptal 600mg 2x day. I talked her into filling both the Adderall as well as the Strattera but I have not tried the Strattera yet. I have read so many things about it that could be side effects that I already have problems with. I already am tired a lot and have bad stomach aches, headaches and obviosly the mood swings. None of these are a side effect of anything I am taking, unfortunatly I have had these problems all of my adult female) life. I really am afraid to take something that may add to these problems. On top of that I am a care giver for my mother and really do not want to risk feeling extremely crappy. The dose that my Dr wants me to start on is 80mg. That alone concerns me since it seems quite high to start right off on. Does anyone have any opinions on this?

     
    Sponsors Lightbulb
       
    Old 07-10-2003, 01:17 PM   #2
    elfinart
    Junior Member
     
    elfinart's Avatar
     
    Join Date: Jul 2003
    Location: Fairmont, West Virginia
    Posts: 14
    elfinart HB User
    Exclamation

    I don't know why your doctor would start you on 80mg. Strattera always should be started at a lower dose then stepped up to the target dose to minimize side effects. Starting at 80mg, yes, you will probably have problems. The target dosage is determined by weight. I am 160lbs and started on an initial dosage of 40mg for four days, then increased to 60mg. Eighty milligrams is ideal for my weight, but I was hestitant to take that much as I am sensitive to medication.
    After not getting much relief from Strattera, I quit taking it, but my doctor convinced me to try again and give it more time. This time I am going to 80mg, but once again, starting at 40mg for four days, then 60mg for four days, then 80mg.
    My experience with the side effects has just been some dry mouth, drowsiness, and headache that you would expect from psychtropic drugs. These symptoms did go away after a few days and did not return or worsen upon dosage increase.
    Males may experience some sexual side effects. I did and can say it was the only disturbing problem which would stop me from continuing with the drug, but my doctor advised me to allow more time for that as well, because the problem will probably go away with time as I adjust.
    So I am giving it another shot and so far so good, but just as a laymen I would not advise starting with 80mg. I think you would be in for some major sleepiness and a killer headache.

     
    Old 07-12-2003, 11:00 PM   #3
    firebug31
    Junior Member
     
    firebug31's Avatar
     
    Join Date: Jun 2003
    Location: CO USA
    Posts: 41
    firebug31 HB User
    Post

    hello spikerbe

    I tried Strattera and it did not work for me because of the male sexual side effects and the tiredness. My son has been on it for two months now and has had good success so far. He did have the tiredness but is now taking it at bedtime and that seemed to help the whole situation. I wouldn't be afraid to try it! you can always stop taking it.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Afradi To Tell Doc That My Meds Are Making Me Tired, Afraid He Will Reduce Them! IZZY'SMOM Pain Management 8 05-05-2008 10:44 AM
    im afraid to sleep at night! deskette ADD / ADHD 29 05-16-2007 12:46 AM
    Strattera/Reboxetine and Male Sexual/Urinary Dysfunction LightShifter ADD / ADHD 3 12-11-2003 06:53 PM
    Strattera * Free ~ Spirit * ADD / ADHD 13 11-21-2003 10:43 AM
    How long does it take for Strattera to work? Lisa'65 ADD / ADHD 3 10-07-2003 03:27 PM
    Strattera and ALL of its Side Effects both Aduts and Children edarcy1 ADD / ADHD 4 08-21-2003 10:22 AM
    Possible problem with Strattera! Oma61 ADD / ADHD 5 06-27-2003 08:44 PM
    It's best to start Strattera on weekends! Susi ADD / ADHD 4 02-09-2003 06:49 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 01:51 PM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!